Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 1, 2006

June 1, 2006 · NWS PHI · 1 event in 1 county or zone

Gusty winds associated with a severe thunderstorm downed trees in South Conventry Township during the early evening of June 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Gusty winds associated with a severe thunderstorm downed trees in South Conventry Township during the early evening of June 1st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 3:00 PM EST, 2 hours earlier.

Area forecast discussion, Jun 1, 3:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT THU JUN 1 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
WEATHER CONDITIONS ARE FORECAST TO DETERIORATE THIS EVENING AND
PERSIST INTO THE WEEKEND, AS A SIGNIFICANT PATTERN CHANGE IS TAKING
PLACE. A BROAD WEST-SOUTHWEST FLOW ALOFT HAS BROUGHT, AND WILL
CONTINUE TO ACCENTUATE, INCREASED PRECIPITABLE WATER VALUES THROUGH
A DEEP LAYER. BOTH THE GFS AND THE PARALLEL NAM FORECAST THE UPPER
TROUGHING TO OUR WEST TO EVOLVE INTO A CLOSED LOW OVER THE LOWER
OHIO AND TENNESSEE VALLEYS LATER IN THE WEEKEND AND INTO EARLY NEXT
WEEK. FOR THE SHORT TERM, THIS SHOULD CAUSE PERIODIC WAVES TO EJECT
EAST-NORTHEASTWARD OVER OUR AREA. THIS HAS ALREADY STARTED, AS
AFTERNOON CONVECTION OVER OUR NORTHERN AREA HAS BUILT TO NEAR-SEVERE
LEVELS, AND EVEN TO SEVERE LEVELS FOR A COUPLE OF CELLS, THE LARGEST
SURFACE WAVE APPEARS TO MOVE OFF THE COAST FRIDAY NIGHT INTO
SATURDAY. THUS, WE LOOK FOR A 36 TO 48 HOUR PERIOD OF ENHANCED
SHOWER AND THUNDERSTORM ACTIVITY, MODULATED BY DIURNAL EFFECTS.

HYDROLOGIC FACTORS ARE DISCUSSED IN A SEPARATE SECTION BELOW.

MORE CLOUDS AND PRECIPITATION SHOULD KEEP DAYTIME TEMPERATURES FROM
REACHING THE HIGH LEVELS OF TODAY. THERE DID SEEM TO BE SOMEWHAT OF
A SPREAD TO THE MOS GUIDANCE VALUES, ESPECIALLY ON MAXIMUMS, SO A
BLEND OF MAV AND MET GUIDANCE WAS USED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MORE STABLE CONDITIONS ARE FORECAST THROUGH THE EXTENDED PERIOD,
ALTHOUGH CONFIDENCE IS FAIRLY LOW DUE TO THE GFS FORECAST OF THE
UPPER LOW CLOSING OFF OVER THE CENTRAL APPALACHIANS AND DRIFTING TO
THE COAST TOWARD THE END OF THE FORECAST. LOW LEVEL CONVERGENCE
SEEMS TO BE SLIGHTLY OFFSHORE, SO SENSIBLE WEATHER IN OUR AREA WAS
SHADED TOWARD THE DRIER HPC GUIDANCE FOR NOW, WITH THE EXCEPTION OF
THURSDAY AS THE UPPER TROUGH ROTATES PAST THE AREA.

A MILD TO MODERATELY-WARM AND HUMID PERIOD IS SHAPING UP, WITH
TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMALS, AS HPC
GUIDANCE INDICATES.

&&

.AVIATION...
VFR CONDITIONS GENERALLY PREVAIL EXCEPT IN ANY TSTMS THAT HAVE
POPPED UP AND IN THEM, IFR CONDITIONS ARE LIKELY ALONG WITH HEAVY
RAIN AND PSBLY SOME STRONG GUSTY WINDS. MORE WIDESPREAD TSTMS SHOULD
DEVELOP BY 00Z, ESPECIALLY AT THE ABE/RDG TAF SITES, BUT THESE TSTMS
COULD AFFECT TAFS AS FAR S AS ILG/PHL/PNE/TTN.

AFTER THE EVENING CONVECTION DISSIPATES, 1-2 THSD FT CIGS ARE
EXPECTED WITH 3-5 MI VSBY BUT BY MORNING CIGS ARE FORECAST TO DROP
BELOW 1 THSD FT AND VSBY TO 1 MI, LOCALLY LOWER IN FOG.

&&

.MARINE...
THE MRNG LOW CLOUDS AND FOG DISSIPATED BY AFTN. A SEABREEZE FORMED
AND ALLOWED SOME TSTMS TO DEVELOP OVER SRN DE AND SOME OF THESE HAVE
AFFECTED THE DEL BAY AND NEARBY OCEAN COASTAL WATERS. A SOUTH TO SW
FLOW WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH EARLY SAT
MORNING. ALTHOUGH SOME TSTMS ARE POSSIBLE TNGT, THE BETTER CHANCE IS
DURING FRIDAY AFTERNOON AND NIGHT. WINDS CAN BE STRONG AND GUSTY IN
ANY TSTMS. SOME SHOWERS OR TSTMS COULD LINGER INTO SATURDAY THEN
BEHIND THE FRONT IT SHOULD DRY OUT AS WINDS BECOME NORTHERLY.

SEAS WILL GRADUALLY INCREASE TO 3 TO 5 FT ON THE OCEAN FRIDAY NIGHT
AND THEN REMAIN AT OR JUST BELOW SCA CRITERIA ON THE OCEAN THROUGH
THE WEEKEND.

&&

.HYDROLOGY...
HPC IS LOOKING FOR 1/2 TO 1 INCH OF RAIN FOR THE FIRST PART OF THE
SHORT TERM PERIOD, AND THIS IS ACCEPTED FOR GENERAL AMOUNTS. FOR DAY
2, AMOUNTS MAY BE SIMILAR OR SLIGHTLY HIGHER. THESE WIDESPREAD
AMOUNTS SHOULD NOT CAUSE ANY RIVERINE FLOODING, AS WE HAVE BEEN DRY
LATELY. THIS IS BORNE OUT BY THE THREE HOUR FLASH FLOOD GUIDANCE
AMOUNTS, WHICH ARE 3.5 INCHES OR HIGHER. AND, ALTHOUGH THE SHOWERY
NATURE OF THE PRECIPITATION COULD CAUSE LOCALIZED HIGH AMOUNTS, THE
ANTECEDENT CONDITIONS ARE NOT SUPPORTIVE OF A WATCH. THIS COULD
CHANGE IF SOME AREAS RECEIVE HIGH AMOUNTS DURING THE FIRST PART OF
THE SHORT-TERM FORECAST PERIOD, AND A WATCH MAY BE NEEDED AT SOME
POINT. BUT FOR NOW, THE DECISION WAS MADE TO HOLD OFF ON A FLASH
FLOOD WATCH AT THIS TIME FOR TONIGHT THROUGH FRIDAY NIGHT. HOWEVER,
WE ARE PLANNING TO ISSUE A SPECIAL WEATHER STATEMENT (LATER ON THIS
EVENING, AFTER THE AFTERNOON HUBBUB OF WARNINGS AND FORECASTS MOVES
THROUGH THE SYSTEM AND SUBSIDES). THIS WILL BE TO CALL ATTENTION TO
LOCALIZED EXCESSIVE AMOUNTS DURING THE NEXT 48 HOURS, WHICH WILL
CAUSE SPOTTY ROAD AND URBAN FLOODING. THE GREATEST THREAT IS
EXPECTED TO BE OVER THE NORTHERN TWO-THIRDS OF OUR SERVICE AREA,
WITHIN THE BEST ZONE OF LOW-LEVEL CONVERGENCE PHASING WITH UPPER
LEVEL DYNAMICS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SHORT TERM/LONG TERM/HYDROLOGY.../
AVIATION/MARINE...STAUBER
Hazardous weather outlook, Jun 1, 11:05 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT THU JUN 1 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-
016>027-PAZ060-067-068-070-071-021115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-
DELAWARE-PHILADELPHIA-
1205 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
TONIGHT. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY,
IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING
COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY
AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE
MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD
COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE
SITUATION WILL CONTINUE TO BE MONITORED.

ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE
SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING
DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM
POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
AGAIN FRIDAY AFTERNOON OR EVENING.

NJZ001-007>010-012-015-PAZ054-055-061-062-069-021115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-BUCKS-
1205 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SPC HAS PLACE PARTS OF NORTHEAST PENNSYLVANIA AND NORTHERN NEW
JERSEY UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALSO,
TORRENTIAL DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY,
IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING
COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY
AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE
MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD
COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE
SITUATION WILL CONTINUE TO BE MONITORED.

ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE
SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING
DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM
POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
AGAIN FRIDAY AFTERNOON OR EVENING.

STAUBER

In the hours before

Special weather statement, Jun 1, 3:38 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EDT THU JUN 1 2006

PAZ054-055-012300-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
438 PM EDT THU JUN 1 2006

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY TO THE EAST
NORTHEAST DURING THE EVENING HOURS. SOME OF THE STORMS MAY BE
ACCOMPANIED BY GUSTY WINDS, SMALL HAIL, VERY HEAVY RAIN, AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

NJZ001-007-PAZ060>062-012300-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...READING...
ALLENTOWN...BETHLEHEM...EASTON
438 PM EDT THU JUN 1 2006

SCATTERED THUNDERSTORMS OVER THE POCONOS WILL MOVE SLOWLY TO THE EAST
AND NORTHEAST DURING THE EVENING HOURS. SOME OF THESE STORMS MAY
AFFECT PORTIONS OF THE LEHIGH VALLEY AND NORTHWEST NEW JERSEY WITHIN THE
NEXT FEW HOURS AND MAY BE ACCOMPANIED BY GUSTY WINDS, SMALL HAIL,
VERY HEAVY RAIN, AND DANGEROUS CLOUD TO GROUND LIGHTNING.

RPW
Local storm report, Jun 1, 3:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
450 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
06/01/2006                   SUSSEX             NJ   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0410 PM     TSTM WND DMG     NESQUEHONING            40.86N 75.83W
06/01/2006                   CARBON             PA   CO-OP OBSERVER

            POWER LINES DOWN

&&

HELMETAG/DELISI
Local storm report, Jun 1, 4:10 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     VERNON VALLEY           41.24N 74.49W
06/01/2006                   SUSSEX             NJ   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0410 PM     TSTM WND DMG     NESQUEHONING            40.86N 75.83W
06/01/2006                   CARBON             PA   CO-OP OBSERVER

            POWER LINES DOWN

&&

HELMETAG/DELISI
Special weather statement, Jun 1, 4:53 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT THU JUN 1 2006

DEZ001-MDZ008-PAZ067>071-020000-
NEW CASTLE-CECIL-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
553 PM EDT THU JUN 1 2006

STRONG THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE EVENING HOURS.
DANGEROUS CLOUD TO GROUND LIGHTNING, STRONG GUSTY WINDS, AND SMALL
HAIL MAY BE POSSIBLE WITH THESE THUNDERSTORMS. HEAVY DOWNPOURS
WILL ALSO ACCOMPANY THESE STORMS, SO USE CAUTION WHILE DRIVING.

ROBERTSON/HELMETAG

The radar

The Philadelphia radar (KDIX), 110 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chester

When
June 1, 5:00 PM EST
Where
Chester County, 3 mi S of Cedarville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.180, -75.667

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519070.